Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS Pueblo, CO

June 3, 2008El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2008, 1:14 PM MDT for El Paso County, Colorado. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 1:14 PM MDT (19:14 UTC)
Expired
Jun 3, 2008, 2:15 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 1:29 PM MDTHAIL 0.888 Nne Colorado Springs, CO
Jun 3, 1:52 PM MDTHAIL 0.751 W Falcon, CO
Jun 3, 2:00 PM MDTHAIL 0.75Falcon, CO
Jun 3, 2:21 PM MDTHAIL 13 Ne Falcon, CO
Jun 3, 2:23 PM MDTHAIL 1.753 Ene Falcon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 031914
SVRPUB
COC041-032015-
/O.NEW.KPUB.SV.W.0030.080603T1914Z-080603T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
114 PM MDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES COLORADO SPRINGS...

* UNTIL 215 PM MDT...

* AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CENTRAL COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH CENTRAL COLORADO SPRINGS.
  BLACK FOREST.
  FALCON.
  PEYTON.
  CALHAN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
      3904 10417 3879 10484
TIME...MOT...LOC 1914Z 240DEG 21KT 3891 10480

$$
3 follow-up statements
000 
WWUS55 KPUB 031932
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE JUN 3 2008

COC041-032015-
/O.CON.KPUB.SV.W.0030.000000T0000Z-080603T2015Z/
EL PASO CO-
132 PM MDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
NORTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST
AT 24 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH CENTRAL COLORADO SPRINGS.
  BLACK FOREST.
  FALCON.
  PEYTON.
  CALHAN.

AT 129 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZED 
HAIL NORTHEAST COLORADO SPRINGS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
      3904 10417 3879 10484
TIME...MOT...LOC 1932Z 240DEG 21KT 3895 10474

$$
000 
WWUS55 KPUB 031944
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT TUE JUN 3 2008

COC041-032015-
/O.CON.KPUB.SV.W.0030.000000T0000Z-080603T2015Z/
EL PASO CO-
144 PM MDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
BLACK FOREST...OR 9 MILES NORTHEAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE NORTHEAST AT 24 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.

AT 129 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZED 
HAIL 8 MILES NORTH NORTHEAST OF COLORADO SPRINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
      3904 10417 3879 10484
TIME...MOT...LOC 1944Z 240DEG 21KT 3897 10467

$$
000 
WWUS55 KPUB 031955
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT TUE JUN 3 2008

COC041-032015-
/O.CON.KPUB.SV.W.0030.000000T0000Z-080603T2015Z/
EL PASO CO-
155 PM MDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 151 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING NICKEL
SIZE HAIL.  THIS STORM WAS CENTERED NEAR FALCON...OR 9 MILES
NORTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.

AT 152 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZED 
HAIL 1 MILE WEST OF FALCON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3895 10496 3914 10460 3913 10458 3913 10424
      3904 10417 3879 10484
TIME...MOT...LOC 1955Z 223DEG 14KT 3896 10463

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:23 AM MDT, 7 hours 51 minutes earlier.

Area forecast discussion, Jun 3, 5:23 AM MDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
523 AM MDT TUE JUN 3 2008

.SHORT TERM...
(TONIGHT AND TUESDAY)

PAIR OF LONG-LIVED SUPERCELLS MOVED SEWD JUST NORTH OF OUR CWA
OVERNIGHT. THESE STORMS HAVE RUN OUT OF STEAM AND HAVE CANCELLED
THE SVR WATCH THAT WAS ISSUED EARLIER IN COORD WITH THE SPC. THESE
STORMS HAVE PUSHED AN OUTFLOW BOUNDARY SWD THAT HAS STALLED OVR THE
LAS ANIMAS-OTERO AND BACA-PROWERS COUNTY LINES. DEWS ARE IN THE 50S
N OF THE BOUNDARY AND IN THE TEENS AND TWENTIES TO THE SOUTH. SOME
AREAS OF LOW CLOUDS HAVE ALSO APPEARED OVER THE ERN PLAINS IN THIS
MOIST COOL SHALLOW AIRMASS. THE BOUNDARY WILL PROVIDE A FOCUS FOR
STORMS THIS AFTERNOON ESPECIALLY OVER THE SOUTHERN ZONES...BACA AND
LAS ANIMAS. OTHER STORMS MAY FIRE OVR THE ERN MTS AND PALMER DVD.
SHEAR WILL NOT BE AS STRONG TODAY BUT CANNOT RULE OUT AN ISOLD
STORM WITH MARGINAL SVR HAIL LATER TODAY. WILL BE ANOTHER WARM
DAY...BUT ABOUT 10 DEGREES COOLER THAN YESTERDAY. MAY SEE SOME MORE
LOW CLOUDS OVERNIGHT TONIGHT...AS CONVECTION STRENGTHEN OVER NE CO
AND WRN KS. ROSE

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

...FIRE WEATHER CONCERNS FOR WEDNESDAY...

.WEDNESDAY...UNSEASONABLY STRONG TROUGH WILL APPROACH THE REGION ON
WEDNESDAY...WITH DRY SLOT PROGGED TO BE OVER SOUTHEAST COLORADO.
SURFACE LOW IS FORECAST TO DEVELOP OVER THE SOUTHEAST PLAINS DURING
THE DAY.  THE VARIOUS MODELS HAVE THE SURFACE LOW DEVELOPING IN THE
VICINITY OF KLAA DURING THE AFTERNOON...WITH RED FLAG CONDITIONS
POSSIBLE ESPECIALLY TO THE SOUTH AND WEST OF THE SURFACE LOW.  WAS
BUSY EARLIER IN THE SHIFT WITH CONVECTIVE WATCH AND NEARBY SEVERE
STORMS AND DID NOT HAVE AS MUCH TIME AS DESIRED TO ANALYZE THE
DATA.  MAIN CONCERNS FOR RED FLAG CONDITIONS ARE HOW QUICKLY LOW
LEVEL MOISTURE WILL MIX OUT DURING THE DAY.  SUSPECT OUTFLOWS FROM
CONVECTION TUESDAY NIGHT WILL BRING SOME LOW LEVEL MOISTURE ONTO THE
PLAINS...WHICH WILL DELAY THE DRYING OF THE LOWER LAYERS ON
WEDNESDAY.  THE BEST CHANCES FOR RED FLAG CONDITIONS WILL ALONG THE
NEW MEXICO BORDER AND ALONG THE INTERSTATE 25 CORRIDOR...WHILE SOME
MOISTURE MAY LINGER DURING THE DAY FURTHER TO THE EAST AND NORTH.
BY WEDNESDAY EVENING...UPPER TROUGH APPROACHES WITH LIKELY POPS IN
THE MOUNTAINS.  NORTH OF THE SURFACE LOW ON THE PLAINS...UPSLOPE
WILL PULL MOISTURE WESTWARD WITH THE POTENTIAL FOR SEVERE WEATHER.
BEST THREAT FOR SEVERE WEATHER IS NORTH OF THE CWA AS SEEN ON SPC
DAY 2 OUTLOOK.  BEST CHANCES FOR SEVERE IN OUR CWA WILL BE KIOWA
COUNTY.  DURING THE NIGHT...SOME LOW LEVEL MOISTURE WILL ADVECT INTO
THE REGION FROM THE NORTH.  NAM SHOWS CAPES OF 1000 J/KG OR LARGER
OVER PORTIONS OF THE PLAINS WITH OVER 50 KNOTS OF BULK
SHEAR...HOWEVER MODEL SOUNDINGS LOOK VERY CAPPED.

.THURSDAY...STRONG TROUGH FORECAST TO MOVE ACROSS THE REGION DURING
THE DAY.  CONTINUED LIKELY POPS IN THE CENTRAL AND SOUTHWEST
MOUNTAINS WITH INSTABILITY AND MID LEVEL MOISTURE.  ON THE
PLAINS...SURFACE LOW WILL STAY TO THE NORTH OF THE REGION...WITH
NORTH TO NORTHWEST LOW LEVEL FLOW.  BEST CHANCES FOR PRECIPITATION
WILL BE ON THE NORTHERN EDGES OF OUR CWA WHICH WILL BE CLOSER TO THE
LOW LEVEL MOISTURE. WITH THE COOL AIR ALOFT...WITH WILL NOT TAKE
MUCH HEATING TO DEVELOP CONVECTION ANYWHERE IN OUR CWA...AND LEFT
ISOLATED POPS OVER THE PLAINS.  SNOW LEVELS MAY BE DOWN TO 10000
FEET WITH 700MB TEMPERATURES AS COOL AS 2C.  COOLED TEMPERATURES A
FEW DEGREES ON THURSDAY CLOSER TO MEX VALUES.

.FRIDAY AND SATURDAY...SHORTWAVE RIDGE DEVELOPS ON FRIDAY AND
ANOTHER TROUGH APPROACHES THE REGION ON SATURDAY.  AFTER A
POTENTIALLY CHILLY START ON FRIDAY...SHOULD SEE SIGNIFICANT WARMING
BY THE AFTERNOON.  SOUTHWEST FLOW WILL KEEP SATURDAY GENERALLY WARM
AND DRY.  --PGW--

&&

.AVIATION...AS MENTIONED IN SHORT TERM DISCUSSION...AREAS OF RESIDUAL
LOW CLOUDS THIS MORNING...ESPECIALLY E AND S OF KPUB. THESE IFR CIGS
SHOULD MIX OUT BY 15Z OR SO. SCT AFTERNOON THUNDERSTORMS ARE EXPECTED
ESPECIALLY OVER THE ERN MTN RANGES...PALMER DVD...AND RATON MESA...AND
THIS ACTIVITY WILL MOVE TO THE NE THIS EVENING. A FEW OF THESE
STORMS MAY BE ON THE STRONG SIDE PARTICULARLY IN THE EARLY EVE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ228>237.

&&

44/06
Hazardous weather outlook, Jun 3, 6:53 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
653 AM MDT TUE JUN 3 2008

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
653 AM MDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EARLY EVENING OVER THE SOUTHEASTERN PLAINS. THE MAIN THREAT
FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
UP TO 60 MPH...ALONG WITH HAIL UP TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE
SOUTHEAST COLORADO PLAINS...WEDNESDAY AFTERNOON AND EVENING. THE
GREATEST POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ARE ALONG
AND SOUTH OF THE LOWER ARKANSAS RIVER VALLEY. THE FIRE DANGER RISK
WILL COULD BE EXTREME CONSIDERING ABOVE AVERAGE TEMPERATURES...
HUMIDITY VALUES 15 PERCENT OR LESS...AN UNSTABLE AIR MASS...DRY
FUELS...AND WIND SPEEDS OF 25 MPH OR GREATER WEDNESDAY AFTERNOON
AND EVENING.

ON THURSDAY...A UNSEASONABLY COOL AIRMASS WILL MOVE INTO THE
REGION. SNOW LEVELS MAY LOWER TO 10000 FEET OVER THE
MOUNTAINS...ESPECIALLY THE CENTRAL MOUNTAINS...WHERE SOME
ACCUMULATING SNOW IS POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS
MAY BE POSSIBLY ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS
THURSDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE
AFTER 2 PM THIS AFTERNOON OVER THE SOUTHEASTERN COLORADO PLAINS
EAST OF INTERSTATE 25.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:32 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more31 hr
Jun 3, 2:15 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Jun 3, 2:46 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers59 min
Jun 3, 3:17 PM MDTTornado WarningPUBBaca58 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.